MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was implanting the screw and the tip of the screwdriver sheared off in the screw head.Surgeon was unable to retrieve the sheared portion.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assesment; result: the device was not returned for evaluation.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.According to the instructions for use, instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures and disposal attention.Instruments must be examined for wear or damage prior to surgery.Conclusion: due instrument being in use for 5 years the plausible root cause for tip fracture is normal wear and tear.
 
Event or Problem Description

Brand Name
ANCHOR C SCREWDRIVER - STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5869087
Report Number0009617544-2016-00331
Device Sequence Number13571017
Product Code LXH
UDI-Device Identifier07613327267082
UDI-Public(01)07613327267082
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328500
Device Lot Number113837
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/11/2016
Supplement Report FDA Received Date10/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1